MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM XSFT 2.5MM X 5 CM; CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL FREEFORM XSFT 2.5MM X 5 CM; CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM
Catalog Number XCR122505
Medical Device Problem Codes Separation Failure (2547); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, d9, g3, g6, h2 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization of a right (rt) superior cerebellar artery (sca) aneurysm, the first coil, a freeform xsft 2.5mm x 5 cm coil (xcr122505, 31077167) failed to detach using the manual break technique.The technologist responsible for the detachment performed the manual break technique as per the in-service that was conducted for the physicians and staff.Ensured that the delivery system was straight during the detachment process.It was observed that the coil failed to detach when removing the delivery system under fluoro.The coil was advanced into the aneurysm for a second detachment attempt.The coil failed to detach for a second time and the coil was removed but during the removal of the coil it detached while a portion of the coil was in the catheter and the other extending outside of the microcatheter (mc).Both microcatheter and coil were removed.No patient harm occurred during the embolization of the rt sca aneurysm.The physician was able to embolize the aneurysm with another cerepak freeform xsft 2.5mm x 5cm.There was mild to moderate tortuosity.Left femoral access, bmx 81, 5f sofia, and sl10 microcatheter.Additional event information was received on 24-may-2024 indicated that there was no resistance or difficulty with advancing the coil into the microcatheter.There is a small kink in the proximal hypotube that occurred during the removal process.The bends in the anatomy of the rt vertebral artery are consistent with normal anatomy.The procedure was delayed by 10-15mins.The physician did not feel the delay was clinically significant.
 
Additional Manufacturer Narrative
Product complaint (b)(4) complaint conclusion: as reported by the field, during a coil embolization of a right (rt) superior cerebellar artery (sca) aneurysm, the first coil, a freeform xsft 2.5mm x 5 cm coil (xcr122505, 31077167) failed to detach using the manual break technique.The technologist responsible for the detachment performed the manual break technique as per the in-service that was conducted for the physicians and staff.Ensured that the delivery system was straight during the detachment process.It was observed that the coil failed to detach when removing the delivery system under fluoro.The coil was advanced into the aneurysm for a second detachment attempt.The coil failed to detach for a second time and the coil was removed but during the removal of the coil it detached while a portion of the coil was in the catheter and the other extending outside of the microcatheter (mc).Both microcatheter and coil were removed.No patient harm occurred during the embolization of the rt sca aneurysm.The physician was able to embolize the aneurysm with another cerepak freeform xsft 2.5mm x 5cm.There was mild to moderate tortuosity.Left femoral access, bmx 81, 5f sofia, and sl10 microcatheter.Additional event information was received on 24-may-2024 indicated that there was no resistance or difficulty with advancing the coil into the microcatheter.There is a small kink in the proximal hypotube that occurred during the removal process.The bends in the anatomy of the rt vertebral artery are consistent with normal anatomy.The procedure was delayed by 10-15mins.The physician did not feel the delay was clinically significant.A non-sterile freeform xsft 2.5mm x 5 cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was found detached from the delivery unit, as described at the event.One (1) kinked condition was found at the distal end of the delivery system, and the manual break was attempted at the proper location.The embolic coil was inspected under magnification, and it was found with several kinked conditions and covered in dried blood residues.The proximal key component was found detached from the delivery system, and attached with a blood cloth to the distal end of the embolic coil.A manufacturing record evaluation was performed for the finished device 31077167 number, and no non-conformances related to the malfunction were identified.The issues reported regarding the kinked delivery wire and failure to properly detached the embolic coil were confirmed based on the returned condition of the delivery system and separated condition of the embolic coil.The blood residues and blood cloths found in the embolic coil could be the result of a continuous flush not maintained, since according to the instructions of use (ifu) to achieve optimal performance of the detachable coil system, it is important that a continuous infusion of an appropriate flush solution be maintained.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.It should be noted that product failure is multifactorial.A capa is currently investigating failure to detach.The kinked conditions of the embolic coil were not originally reported; the exact time of occurrence cannot be determined; therefore, they are not considered related to the issue reported.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations for embolic coil detachment: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
FREEFORM XSFT 2.5MM X 5 CM
Common Device Name
CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19446927
Report Number3008114965-2024-00553
Device Sequence Number8747647
Product Code KRD
UDI-Device Identifier10886704083733
UDI-Public10886704083733
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberXCR122505
Device Lot Number31077167
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2024
Supplement Date Received by Manufacturer06/06/2024
06/12/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date06/07/2024
06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BMX¿ LONG SHEATH (PENUMBRA); SL-10® MICROCATHETER (STRYKER); SOFIA¿ 5F INTERMEDIATE CATHETER (MICROVENTION)
Patient SexUnknown